Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 27, 2015, 1:41 PM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 1:41 PM CDT (18:41 UTC)
- Expired
- May 27, 2015, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WGUS54 KMEG 271841
FFWMEG
MSC013-161-272145-
/O.NEW.KMEG.FF.W.0030.150527T1841Z-150527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
141 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 141 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATER VALLEY...BRUCE...PITTSBORO...SLATE SPRINGS...VELMA...
SABOUGLA...BANNER...BIG CREEK...PINE VALLEY...SAREPTA...RETREAT...
TYSON...SLATE SPRING...BOUNDS...SPEARMAN...DENTONTOWN...ELLARD...
GUMS...SHEPHERD AND BENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3373 8951 3387 8951 3387 8964 3419 8966
3419 8952 3416 8951 3416 8924 3372 8938
$$1 follow-up statement
287
WGUS74 KMEG 272151
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT WED MAY 27 2015
MSC013-161-272201-
/O.EXP.KMEG.FF.W.0030.000000T0000Z-150527T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN MS-YALOBUSHA MS-
451 PM CDT WED MAY 27 2015
...THE FLASH FLOOD WARNING FOR WESTERN CALHOUN AND EASTERN YALOBUSHA
COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3373 8951 3387 8951 3387 8964 3419 8966
3419 8952 3416 8951 3416 8924 3372 8938
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:19 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 27, 12:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1219 PM CDT WED MAY 27 2015 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1029 AM CDT WED MAY 27 2015/ UPDATE... BUMPED UP POPS AND ENHANCED WORDING IN THE HWO FOR THIS AFTERNOON AND TONIGHT. FREEZING LEVEL AND -20C HEIGHTS ARE 3-4K FEET LOWER THAN YESTERDAY...SO HAIL COULD BE AN ISSUE. ADDITIONALLY...ESPECIALLY LATER THIS AFTERNOON IN NORTH MISSISSIPPI WET MICROBURSTS COULD BE AN ISSUE. AFTERNOON HIGH TEMPERATURES MAY BE A DEGREE OR SO TOO WARM AT AREAS WHERE RAIN IS FALLING...BUT ANY BREAKS IN CLOUD COVER WOULD RESULT IN A QUICK 3-5 DEGREE RISE IN TEMPERATURES. WILL NOT MAKE ANY BIG ADJUSTMENTS TO TEMPERATURES. THE FOCUS FOR STRONG OR SEVERE THUNDERSTORMS AS WELL AS LOCALIZED FLOODING WILL GRADUALLY SHIFT EAST DURING THE AFTERNOON INTO THE EVENING HOURS. PREV DISCUSSION... /ISSUED 649 AM CDT WED MAY 27 2015/ DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS MORNING PLACES THE LOWER MISSISSIPPI VALLEY WITHIN SOUTHWEST FLOW ALOFT AS A SUBTROPICAL RIDGE IS LOCATED OFF THE EAST COAST OF THE UNITED STATES. A COUPLE OF SHORTWAVES ARE EMBEDDED WITHIN THE UPPER LEVEL FLOW...THE FIRST LOCATED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS AND THE SECOND ONE OVER NORTHEAST TEXAS. AS OF 4 AM CDT...CLOUDS ARE GRADUALLY INCREASING ACROSS THE MID SOUTH WITH TEMPERATURES IN THE UPPER 60S TO LOWER 70S AT MOST LOCATIONS. SHORT TERM MODELS INCLUDING THE 08Z HRRR INDICATE THE AFOREMENTIONED SHORTWAVE TROUGHS WILL MOVE ACROSS THE PORTIONS OF THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TODAY. SHORT TERM TRENDS SUGGEST OVERALL SHEAR WILL BE WEAK WITH 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN 20-25 KTS. SURFACE BASED INSTABILITY IS ANTICIPATED TO INCREASE TO AT OR ABOVE 2000 J/KG. THIS WOULD SUGGEST PULSE TYPE THUNDERSTORMS PERHAPS CLUSTERING WITH THE RELATIVELY WEAK SHEAR. AS OF THIS MORNING CHANCE POPS SEEM REASONABLE AS CONVECTIVE TEMPERATURES ARE REACHED LATER THIS MORNING INTO THIS AFTERNOON ALONG WITH THE WEAK SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY WITH DAMAGING WINDS AS THE POTENTIAL SEVERE WEATHER THREAT AND LOCALIZED HEAVY RAINFALL WITH THUNDERSTORMS AS PRECIPITABLE WATER VALUES WILL AVERAGE AT OR ABOVE 1.8 INCHES. 00Z MODEL TRENDS SUGGEST ANY SHOWER AND THUNDERSTORM DEVELOPMENT SHOULD DECREASE IN COVERAGE BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN ON THURSDAY BUT IT APPEARS THAT THE PREDOMINANT TRIGGERING MECHANISM WOULD BE CONVECTIVE TEMPERATURES BEING REACHED. LONG TERM MODELS INDICATE A CONTINUED POTENTIAL FOR SHOWERS AND THUNDERSTORMS FRIDAY INTO NEXT WEEK AS AN UPPER LEVEL TROUGH GRADUALLY SHIFTS EAST FROM THE CENTRAL/SOUTHERN PLAINS INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK AND A WEAK COLD FRONT DROPS INTO THE REGION BY THIS WEEKEND. HIGHS EACH DAY WILL BE MAINLY IN THE LOWER TO MIDDLE 80S WITH LOWS IN THE 60S TO LOWER 70S. CJC && .AVIATION...18Z TAFS SITES EXPECTED TO SEE PLENTY OF WEATHER THE NEXT 24 HOURS...WITH CONVECTION INITIALLY AND THEN LOWER CIGS/FOG DEVELOPING TONIGHT. TUP AND MKL WILL HAVE THE BEST THREAT FOR THUNDER THE NEXT FEW HOURS...WITH OCCASIONAL IFR/MVFR VSBY. THIS EVENING SKIES WILL CLEAR ALLOWING FOR STRATUS AND FOG TO DEVELOP. WORST CONDITIONS EXPECTED AT JBR AND MKL WITH BORDER LINE VLIFR/LIFR CONDITIONS BY SUNRISE. HOPEFUL THAT CONDITIONS WILL IMPROVE TO MVFR AT ALL SITES BEFORE THE END OF THIS PERIOD. WINDS WILL BE SOUTHERLY AT 6-10 KTS OUTSIDE OF STORMS...WITH WINDS DIMINISHING OVERNIGHT. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 27, 9:33 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 933 AM CDT WED MAY 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281645- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 933 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS AS THE POTENTIAL SEVERE THUNDERSTORM THREAT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 27, 11:42 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT WED MAY 27 2015
MSZ020>022-271730-
CALHOUN MS-TALLAHATCHIE MS-YALOBUSHA MS-
1142 AM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1230 PM CDT FOR...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 1142 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTH OF
SABOUGLA...OR 21 MILES EAST OF GRENADA...MOVING NORTHEAST AT 15 MPH.
PEOPLE IN CALHOUN...SOUTHEASTERN TALLAHATCHIE AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3370 9030 3375 9030 3378 9018 3378 9017
3381 9019 3381 9030 3404 9016 3416 8925
3372 8924 3372 8951 3387 8951 3387 8977
3390 8977 3390 8992 3382 8993 3381 8998
3381 9013 3372 9014 3374 9025 3370 9027
TIME...MOT...LOC 1642Z 220DEG 13KT 3388 8945Special weather statement, May 27, 11:53 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT WED MAY 27 2015 TNZ003-004-020>022-271730- CARROLL TN-GIBSON TN-BENTON TN-WEAKLEY TN-HENRY TN- 1153 AM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1230 PM CDT FOR... NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN BENTON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... AT 1152 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES SOUTHEAST OF GLEASON...OR 10 MILES NORTHWEST OF HUNTINGDON...MOVING NORTHEAST AT 30 MPH. PEOPLE IN NORTHERN CARROLL...EAST CENTRAL GIBSON...SOUTHWESTERN BENTON...SOUTHEASTERN WEAKLEY AND SOUTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3593 8882 3618 8876 3634 8822 3600 8821 TIME...MOT...LOC 1652Z 230DEG 27KT 3612 8855
Special weather statement, May 27, 12:13 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 PM CDT WED MAY 27 2015
TNZ003-004-020-022-271800-
GIBSON TN-BENTON TN-WEAKLEY TN-HENRY TN-
1213 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CDT FOR...
NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
EASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
AT 1213 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR GLEASON...OR 14
MILES WEST OF PARIS...MOVING EAST AT 50 MPH.
PEOPLE IN NORTHEASTERN GIBSON...NORTHEASTERN BENTON...EASTERN WEAKLEY
AND HENRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3628 8795 3609 8880 3650 8871 3649 8806
3644 8806 3634 8797
TIME...MOT...LOC 1713Z 264DEG 45KT 3627 8856Local storm report, May 27, 12:27 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD BROOKLAND 35.90N 90.58W
05/27/2015 CRAIGHEAD AR BROADCAST MEDIA
ROADS FLOODED IN AND AROUND BROOKLAND INCLUDING BERNIS
STREET. MULTIPLE REPORTS OF RAINFALL TOTALS MEASURED
BETWEEN 2.5 AND 3 INCHES.
&&
JDSSpecial weather statement, May 27, 12:37 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT WED MAY 27 2015 MSZ013-021-022-271830- CALHOUN MS-YALOBUSHA MS-LAFAYETTE MS- 1237 PM CDT WED MAY 27 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 130 PM CDT FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... AT 1237 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR VELMA...OR NEAR WATER VALLEY...MOVING NORTH AT 20 MPH. PEOPLE IN NORTHWESTERN CALHOUN...NORTHEASTERN YALOBUSHA AND SOUTHERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3396 8972 3440 8971 3445 8930 3400 8935 TIME...MOT...LOC 1737Z 180DEG 19KT 3409 8956
Special weather statement, May 27, 1:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT WED MAY 27 2015
ARZ008-017-271900-
RANDOLPH AR-LAWRENCE AR-
126 PM CDT WED MAY 27 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 200 PM CDT FOR...
WESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RAVENDEN...OR 14
MILES NORTHWEST OF BLACK ROCK...MOVING EAST AT 5 MPH.
PEOPLE IN WESTERN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3638 9129
3639 9129 3639 9131 3644 9114 3621 9107
3609 9135
TIME...MOT...LOC 1826Z 255DEG 6KT 3624 9130The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:44 AM CDT | Special Weather Statement | MEG | Tishomingo | 31 min |
| May 27, 11:42 AM CDT | Special Weather Statement | MEG | Calhoun, Tallahatchie, Yalobusha | 48 min |
| May 27, 12:37 PM CDT | Special Weather Statement | MEG | Lafayette, Yalobusha | 53 min |
| May 27, 2:44 PM CDT | Tornado Warning | MEG | Union | 31 min |
| May 27, 3:09 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Tippah, Union | 51 min |
| May 27, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 47 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.